If this is your first visit, check out the community guide. You will have to Join us or Sign in before you can post.

Having difficulties logging in or resetting your password?


Please email [email protected]

Side effects of medication.

VOBVOB Posts: 40Member Pioneering
I have suffered from depression for 23 years some times a lot worse than others.
I have taken many different kinds of anti depressants but for 7 years have been on Venlafaxine. I also have Propranolol due to the Venlafaxine giving me Bad Anxiety. I was on the highest dose at first but reduced the strength over time.
I have had bad Anxiety and depression for the last 4 months and 2 weeks ago I was put back on your 225mg of Venlalic. The first week my spirits did lift but for the last week my face has come out in acne, I can't get my breath with anxiety, my eyes are sore and I feel so lethargic after taking them.
I have got an appointment at the Hospital with the Phsyciatric Nurse but it's not for 5 weeks.
 I can't put up with this for 5 weeks and I'm due back to work before that, I'm worried in case I'm not feeling better when my sick note ends.
Any one got any ideas what I should do.
I'm feeling worse than before.

Replies

  • TopkittenTopkitten Posts: 1,003Member Pioneering
    If you are feeling so bad you might act on it there will be a Crisis Line number for your area. My area has one but it is sometimes staffed by idiots. Hopefully yours will be better.

    If you don't feel at that point yet your GP should be able to help. Even the 111 service can advise you to stop taking certain medications if sufficiently serious. Alternatively your psychiatric nurse will be part of a team and you should have been given (or be able to google) a number for the team. You may have to wait for your nurse to get back to you or, if serious enough, another may deal with it.

    Hope this helps.

    TK
    "I'm on the wrong side of heaven and the righteous side of hell" - from Wrong side of heaven by Five Finger Death Punch.
  • VOBVOB Posts: 40Member Pioneering
    Hi TK
    Thanks for the information. To be honest I haven't felt as bad today, bit of headache, felt sick for an hour and some indigestion. This is much better than how I have been feeling over the last week or so.
    I am wondering if anyone knows if I acupuncture or hypnotherapy would work for depression and anxiety. I am willing to go to any lengths to see the back of this dibilitating illness.
    Thankyou
    VOB. 
  • CockneyRebelCockneyRebel Posts: 5,250Community champion Disability Gamechanger
    hypnotherapy can definately help with anxiety, which in turn may help with depression. I am a qualified hypnotherapist although I no longer practice, I have succesfully treated .people for many anxiety conditions  
    Be all you can be, make  every day count. Namaste
  • RebeccaMHadvisorRebeccaMHadvisor Posts: 99Member Courageous
    Hi @VOB

    I agree with TK. You shouldn't have to wait for your appointment to be able to get things sorted. If you can't get an appointment sooner than the five weeks, try your GP. 

    Rebecca 
  • VOBVOB Posts: 40Member Pioneering
    Hi I've had a really bad day today. I've been trying to get in the doctors but they had me in a queue for 50 mins so I ended up putting the phone down. This happened twice.
    I've phoned the 24 hour mental health line that was on my hospital apt letter and they was very supportive but said to get in touch with the doctor for him to look at my medication.
    Its easier said than done when you can't even get an answer on the telephone.
    I know that I can't wait 5 weeks for an assessment.
    I felt worse today than before I had my medication upped.
    My doctor also said last week that he couldn't change my medication it has to be the psychiatric nurse who changes it.?
    I also suggested that I think that I may have Bipolar and the doc said well it was the same medication as what I was already on.
    I dunno.
  • RebeccaMHadvisorRebeccaMHadvisor Posts: 99Member Courageous
    Hi @VOB

    I am sorry that you don't seem to be getting anywhere. It can be really hard when it seems as though people are listening to you. I'm wondering your Doctor might be able to help you get an appointment with the Nurse sooner than the 5 weeks you are having to wait?

    Rebecca
Sign in or join us to comment.